MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 36MM I.D. SIZE LL ELEVATED RIM LINER USE WITH 58MM O.D. SIZE LL SHELL; PROTHESIS, HIPS

ZIMMER BIOMET, INC. 36MM I.D. SIZE LL ELEVATED RIM LINER USE WITH 58MM O.D. SIZE LL SHELL; PROTHESIS, HIPS
Model Number N/A
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 10/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 00875705802 58mm o.D.Size ll porous uncemented with multi-holes shell use with ll liners 63401241.00625006535 bone screw self-tapping 6.5 mm dia.35 mm length 63895991.00625006540 bone screw self-tapping 6.5 mm dia.40 mm length 64084509.G2: foreign: new zealand.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient had an initial left hip arthroplasty with unknown products.Subsequently, the patient was revised fourteen (14) years post implantation and zimmer biomet products were implanted.Patient was revised for a second time four (4) years post implantation of zimmer biomet products after dislocating four times within ten (10) days after a fall at home.The liner was seen to be broken and replaced.No further details or outcomes have been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Visual examination of the returned product identified inner and outer spherical surfaces show holes that go through the liner.Outer spherical view shows indents and witness marks from the shell with bio debris while the devices were mated.Elevated rim has damage in the form of cuts lines, gouges, and fracture is confirmed.One fractured piece was returned with the liner, and this appears to be the only piece that fractured off.Burrs and deformation damage are noted on the locking feature and anti-rotation scallops that are around the circumference of the outer spherical shape.No other damage was noted.The liner was submitted for further analysis.Analysis determined the fracture in the elevated rim is potentially due to overloading, possibly exacerbated by the impact associated with a fall.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed on an unknown date with unknown products.A revision occurred on an unknown date and zb products were placed.10 days post op, the patient suffered a fall and was dislocating.A revision occurred and during the revision it was identified part of the rim of the liner had broken off.The liner and head were explanted and replaced with zb products.2 images reviewed and not submitted to mmi, 1 x-ray is obscured the view of the implants and the 2nd image is undated with 2 revisions not able to determine if images correlate with event.It was reported the patient dislocated due to a fall.However, as the reason for the fall is unknown, a definitive root cause cannot be determined.This complaint was confirmed based on the returned device and medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
36MM I.D. SIZE LL ELEVATED RIM LINER USE WITH 58MM O.D. SIZE LL SHELL
Common Device Name
PROTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17958222
Report Number0001822565-2023-02906
Device Sequence Number15214855
Product Code LZO
UDI-Device Identifier00889024151871
UDI-Public(01)00889024151871(17)260520(10)65098995
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K093846
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2020
Device Model NumberN/A
Device Catalogue Number00875201336
Device Lot Number63135090
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexMale